Not sure how this works...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Oct 2003
Total Posts : 1
   Posted Today 7:01 PM (GMT -6)   
My name is Peggy Zager I am in my late 20's, I was diagnosed with Bipolar manic depressive last November.  I have been on all kinds of meds from Lithium and Prozac to Zoloft to Wbutrin to several other medicines.

Everytime I start to get used to one my Psychiatrist changes my meds again, I felt the combination of Lithium and Prozac was best for me.  He says it was not though know I am on Zoloft and Paxil and I feel like a zombie literally.

Does anyone have advice or suggestions for me, I need to do something because every time he switches my medicines I feel worse.

Any help would be greatly appreciated...

Peggy Zager

New Member

Date Joined Jan 2004
Total Posts : 2
   Posted 1/5/2004 8:43 PM (GMT -6)   
It sounds like you might want to try a new psychiatrist! Why would your doctor change your meds so frequently? personally, i've been seeing a psychiatrist after being diagnosed first as depressed, then as bipolar, for the last 9 months. I've been only on two meds (lexapro and now trileptal added) and he starts out small and increases the dosage SOOOO slowly, like 1/2 a pill every 2-4 weeks. As long as i'm responding somewhat favorably to the med he fine tunes the dosage until it's working at its best. I feel confident in how he is approaching it. Best of luck to you.

Regular Member

Date Joined Feb 2004
Total Posts : 22
   Posted 2/5/2004 2:18 PM (GMT -6)   
Hi Peggy,

I would consult another doctor for sure. At the end of the day, the doctor can give 100 patients
meds and know what they are supposed to do or what they can do, but they dont know how you are responding to them.

I would keep a diary of the changes and consult another GP (Doctor) because this is YOUR body and YOUR life. Getting sacked from work, or into trouble from the police for example, because your doctor keeps changing your meds wont be seen as an excuse, and this kind of thing can really mess your life up.

Cheer up cherub, I know it can be difficult and confusing especialy finding a medication that can be effective, as less addictive and in-expensive as possiable but you will get there.

Some doctors although 'specialists' like to play around with mediciations and 'fine tune' dosages ect, this is ok as long as they dont rush you, because at the end of the day, he can close his door at the end of the day and drive home to his life, whereas you are suffering in a sense because of his 'experiments'.



It's better to light one small candle than to curse the darkness

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 6:38 PM (GMT -6)
There are a total of 2,711,323 posts in 298,978 threads.
View Active Threads

Who's Online
This forum has 153551 registered members. Please welcome our newest member, kirtomirka.
310 Guest(s), 12 Registered Member(s) are currently online.  Details
Chask, DBwithUC, klwxo95, Kirky98, notsosicklygirl, lynbrez, AmyAzz, Mercy&Grace, Hawaii3654, Hilander64, sam12, straydog

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer